| Catalog Number |
60P045 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/20/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation results: two bivona uncuffed neonatal tracheostomy tube were received without their original packaging inside a (b)(6) bag.The samples were returned in a used condition and were accompanied by their certificates of decontamination.Visual inspection was performed on the samples at 12" under normal conditions of illumination.It was observed that the samples had splits in their shafts and had exposed wires inside of them.In addition, the inspection revealed some contaminations.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.The most probable root cause was that the damage occurred after the product left the manufacturing facility.
Event or Problem Description
It was reported that a smiths medical bivona uncuffed neonatal tracheostomy tracheostomy tube split through where the hub of the connector and shaft meet.The issue was discovered when the patient's mother was cleaning the tube she had just removed from the patient's airway.No adverse effects were reported.